Should 5-ASA drugs eliminate the big D?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

abseeley
Regular Member


Date Joined Jun 2008
Total Posts : 49
   Posted 6/30/2008 5:13 PM (GMT -7)   
hey everyone, i started taking mezavant (a 5-ASA drug) about last week, right now im only up to half the dose but even with this I dont have the usual pain in my abdomen which is wonderful to say the least. Except I think since Ive started taking it my D has actually gotten worse! Is this usual? Should the drugs reduce or eliminate it?

Also because Ive been going to the washroom about 20 times a day, I dont think my body is absorbing much nutrition from the food ive been eating. I was admitted overnight for observation yesterday because I was so weak and dizzy, my blood pressure although usually low was 82 / 48, which is dangerously low. Any tips on how to get more nutrition? And to help get some of my energy back, because right now I feel DRAINED!

Anyone?

mmckenna
Veteran Member


Date Joined Jan 2006
Total Posts : 725
   Posted 6/30/2008 6:20 PM (GMT -7)   
I was on Pentasa (5asa) for a number of years and it worked well for me, however it never did anything for the D. The drug will help reduce the inflammation in the gut, but the damage is already there, so you may need to take something else to treat the "D".
Matthew McKenna,

"I'm just along for the ride."


Crohn's 4 ever
Regular Member


Date Joined May 2008
Total Posts : 207
   Posted 6/30/2008 7:10 PM (GMT -7)   
I was on Pentasa, different times and wasnt strong enough for me ,burned my stomach.. Didnt change my BM numbers. Maybe you should look into Cholestyramine, (Questran) it will help the diahreah. You need to stop the D so you can get the nutrition you are lacking. Hang in there.
Tough times don't last long, tough people do!


Matthew
Veteran Member


Date Joined Oct 2004
Total Posts : 3932
   Posted 6/30/2008 7:33 PM (GMT -7)   
I've only noticed an improvement, meaning fewer trips to the head, when on 5 ASA meds. You also need to watch what you eat, take other meds, etc.

Sincerely,
Matthew

Illy
Regular Member


Date Joined May 2008
Total Posts : 117
   Posted 6/30/2008 8:07 PM (GMT -7)   
I'm also on half dose and noticed the pain/achiness is less but it definitely changes my "poo" from hard to soft or soft to D.

abseeley
Regular Member


Date Joined Jun 2008
Total Posts : 49
   Posted 6/30/2008 8:17 PM (GMT -7)   
I guess by taking away the inflamation food turns into a sports car on a freeway and the 5ASA's take away all the traffic... at least thats what it feels like, ill bring it up with my doctor though and see what he can do... thanks guys
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 1:11 PM (GMT -7)
There are a total of 2,731,735 posts in 300,955 threads.
View Active Threads


Who's Online
This forum has 151128 registered members. Please welcome our newest member, Diane82256.
321 Guest(s), 8 Registered Member(s) are currently online.  Details
Rikky1, tennisplayer, Mrs. Brady, Park12, Duffykani, bdavis, Myself 09, fransherrell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer